MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT RX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00569660
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/14/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).(b)(4).The complainant indicated that the device was disposed and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that a wallstent biliary rx uncovered stent was to be used in the biliary to treat cholangiocarcinoma during a stenting procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was able to be deployed; however, the stent failed to fully expand after ten minutes causing the 8 cm stent to be elongated to almost 12 cm.The stent was removed with a snare and another wallstent biliary stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Event has been updated with additional information received on august 22, 2019.Initial reporter's city, state/province, zip code: (b)(6).Problem code 3270 captures the reportable event of stent failed to expand.Conclusion code 4316 is being used in lieu of an adequate conclusion code for device not returned.The complainant indicated that the device was disposed in accordance with the hospital protocols and will not be returned for evaluation; therefore, a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on july 14, 2019 that a wallstent biliary rx uncovered stent was to be used in the biliary to treat cholangiocarcinoma during a stenting procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the stent was able to be deployed; however, the stent failed to fully expand after ten minutes causing the 8 cm stent to be elongated to almost 12 cm.The stent was removed with a snare and another wallstent biliary stent was placed to complete the procedure.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.***additional information received on august 22, 2019*** according to the complainant, the wallstent biliary rx uncovered stent was used to treat a 4-cm biliary stricture due to cholangiocarcinoma.Reportedly, the patient's anatomy was not tortuous but tight and was not dilated prior to stent placement.

Brand Name
WALLSTENT RX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8864319
Report Number3005099803-2019-03809
Device Sequence Number2536926
Product Code FGE
UDI-Device Identifier08714729296867
UDI-Public08714729296867
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
K012752
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/03/2019
Device Model NumberM00569660
Device Catalogue Number6966
Device Lot Number0021555601
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR